MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG TEST SYSTEM; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ROCHE DIAGNOSTICS ELECSYS HCG TEST SYSTEM; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number 07229569190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer questioned results for 1 male patient tested for elecsys hcg + b (hcg + b) and elecsys hcg stat (hcg stat) on a cobas e801 module.Based on the data provided, the hcg stat results are a reportable malfunction.The initial hcg stat result from the e801 module was 2.96 miu/ml.This result was reported outside of the laboratory.The sample was sent to an external laboratory using the siemens method and the hcg result was 10.7 miu/ml.The sample was submitted for investigation and tested on an e801 module at the investigation site.The hcg stat result was 2.61 miu/ml which corresponded to the customer's result.There was no allegation that an adverse event occurred.The e801 module serial number used at the customer site was (b)(4).The e801 module serial number used at the investigation site was (b)(4).The hcg stat reagent lot number used at the investigation site was 319823 with an expiration date of 31-jul-2019.Calibration and qc at the investigation was acceptable.Based on the data available, a reagent issue was not identified.The investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
The customer provided additional samples from the patient obtained on (b)(6) 2018 and (b)(6) 2018 for investigation.Based on the data provided, the hcg stat results from the (b)(6) 2018 were discrepant when tested by the e801 module used at the investigation site and the siemens method.The hcg stat result from the e801 module used at the investigation site was < 1.00 miu/ml.The result from the siemens method was 2.1 miu/ml.

Brand Name
ELECSYS HCG TEST SYSTEM
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key8047287
Report Number1823260-2018-04125
Device Sequence Number19279468
Product Code DHA
UDI-Device Identifier04015630940417
UDI-Public04015630940417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002148
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number07229569190
Device Lot Number319823
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR